Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 45, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 2024, 6:13 PM MST for Mohave County, Arizona. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2024, 6:13 PM MST (01:13 UTC)
- Expired
- Aug 10, 2024, 11:15 PM MST
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 106 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944
WGUS55 KVEF 110113
FFWVEF
AZC015-110415-
/O.NEW.KVEF.FF.W.0045.240811T0113Z-240811T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
613 PM PDT Sat Aug 10 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 915 PM MST.
* At 613 PM MST, Doppler radar indicated thunderstorms producing
heavy rain north of Interstate 40 and along the Highway 66
corridor. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kingman, Valentine, Blake Ranch Road, Dw Ranch Road and New
Kingman-Butler.
This includes the following highways...
Interstate 40 in Arizona between mile markers 59 and 75.
Route 66 between mile markers 60 and 91.
Antares Road between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3540 11394 3550 11386 3554 11383 3556 11376
3556 11362 3542 11361 3531 11360 3516 11361
3514 11374 3518 11391 3526 11399 3534 11399
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SM3 follow-up statements
237
WGUS75 KVEF 110203
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
703 PM PDT Sat Aug 10 2024
AZC015-110415-
/O.CON.KVEF.FF.W.0045.000000T0000Z-240811T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
703 PM MST Sat Aug 10 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MST THIS
EVENING FOR CENTRAL MOHAVE COUNTY...
At 703 PM MST, Thunderstorms continue along the Peacock Mountains
east of Kingman and flash flooding remains possible along Route 66
between Kingman airport and Valentine-Hackberry.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Valentine, Blake Ranch Road, Dw Ranch Road and New
Kingman-Butler.
This includes the following highways...
Highway 93 in Mohave County near mile marker 92.
Interstate 40 in Arizona between mile markers 59 and 77.
Route 66 between mile markers 60 and 91.
Antares Road between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3540 11394 3550 11386 3554 11383 3556 11376
3556 11362 3542 11361 3531 11360 3516 11361
3514 11374 3518 11391 3526 11399 3534 11399
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO387
WGUS55 KVEF 110412
FFWVEF
AZC015-110615-
/O.EXT.KVEF.FF.W.0045.000000T0000Z-240811T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
912 PM PDT Sat Aug 10 2024
The National Weather Service in Las Vegas has extended the
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 1115 PM MST.
* At 912 PM MST, Thunderstorms persist along Route 66 between
Kingman and Valentine and flash flooding remains possible. Radar
estimates between 1 and 2 inches of rain have fallen along the
Peacock Mountains.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kingman, Valentine, Blake Ranch Road, Dw Ranch Road and New
Kingman-Butler.
This includes the following highways...
Highway 93 in Mohave County near mile marker 92.
Interstate 40 in Arizona between mile markers 59 and 77.
Route 66 between mile markers 60 and 91.
Antares Road between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3540 11394 3550 11386 3554 11383 3556 11376
3556 11362 3542 11361 3531 11360 3516 11361
3514 11374 3518 11391 3526 11399 3534 11399
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO282
WGUS75 KVEF 110607
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1107 PM PDT Sat Aug 10 2024
AZC015-110617-
/O.EXP.KVEF.FF.W.0045.000000T0000Z-240811T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1107 PM MST Sat Aug 10 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM MST THIS EVENING FOR
CENTRAL MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3540 11394 3550 11386 3554 11383 3556 11376
3556 11362 3542 11361 3531 11360 3516 11361
3514 11374 3518 11391 3526 11399 3534 11399
$$
MJWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:54 PM MST, 5 hours 19 minutes earlier.
Area forecast discussion, Aug 10, 12:54 PM MST, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1254 PM PDT Sat Aug 10 2024 .SYNOPSIS...Monsoonal moisture will continue to provide fuel for thunderstorms across southern Nevada, northwest Arizona and eastern San Bernardino County through Sunday. Above normal temperatures will continue as high pressure persists over the southwestern states. Drier air is forecast to push into the region Monday and much of the coming week, reducing thunderstorm chances and bringing slightly cooler temperatures to the region. && .SHORT TERM...through Sunday night. Thunderstorms started developing before noon over the mountains of southern Nevada and northwest Arizona and conditions are favorable for thunderstorm coverage to expand through the afternoon as cells slowly move toward the east-southeast. This will increase the potential for storms moving off the mountains and across the valleys of central and southern Clark County including Las Vegas... especially over the southern and western parts of the metro area. Surface CAPE values around 1000 J/kg were in place across much of southeast Nevada northwest Arizona and eastern San Bernardino County in California and full surface heating will largely remove any remaining CIN. Also, surface dewpoints in the upper 50s and precipitable water values near 1.4 inches support the potential for isolated heavy rain with some storms. After surface heating initiates storms, boundary interactions should aid convection into this evening especially over Mohave County and the lower Colorado River Valley. Hi res models indicate the potential for convection over southwest Arizona this afternoon to push widespread outflow and additional low level moisture up across northwest Arizona and far southern Nevada tonight. This additional infusion of moisture will keep the moist and unstable air mass largely over the same portion of our forecast area Sunday. The latest HREF and NBM indicate a slight decrease in PoPs over Clark County Sunday afternoon, but higher values over northeast Mohave County around Colorado City. There are indications of ingredients coming together for heavy rainfall concentrating around that area Sunday afternoon. High temperatures will continue to run 3-6 degrees above normal which translates to highs of 103 to 109 across the Mojave Desert zones. Overnight lows stay warm in the lower deserts. .LONG TERM...Monday through Saturday. A drying trend is shaping up Monday through at least Thursday as a broad trough dropping down from the Pacific Northwest into the western states leads to a widespread dry southwest flow which will begin pushing moisture east of our area Monday then will likely totally scour it out by Tuesday. An eastern Pacific high approaching the SoCal coast then reinforces the drying with west-northwest flow aloft Wednesday-Thursday which may persist beyond as ensemble clusters indicate another broad trough dipping over the Pacific Northwest and northern California/Nevada. However, if this trough axis holds near the West Coast it would allow the ridge to amplify over New Mexico/Colorado and resulting in a southeast flow directing moisture from northern Mexico up across Arizona and back into our area Friday and Saturday. The ECMWF ensemble members are indicating this trend more than the GEFS. The latest NBM Pop grids do bring 20-30 percent values into eastern Mohave County Friday then spread 15-20 percent values into southern Nevada by Saturday afternoon. While we wait for monsoon moisture to return, breezy afternoons and high temperatures holding generally between 100 and 108 degrees can be expected for most desert zones. && .AVIATION...For Harry Reid...A messy afternoon and early evening is likely. Thunderstorms will develop over the local mountains and drift east to southeast, ejecting outflow winds which will not only impact airport operations but also help develop new thunderstorms. There is a high (70%) probability of outflow winds of 20 to 30 knots affecting the terminal, and a lower (30%) probability of a thunderstorm directly impacting the airfield. By about 03Z the weather should be settling down, but there is low confidence in what the winds will look like at that time after possibly multiple rounds of outflows. It looks like thunderstorm potential will be a little bit lower on Sunday and much lower on Monday, although the Mormon Mesa and Peach Springs corridors will still be affected. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorm chances are expected this afternoon and evening near and east of a line from Morongo Valley to Mount Charleston to Rachel, with the highest chances in Mohave County. The main threats will be erratic, gusty winds and locally lowered ceilings with terrain obscuration. The same areas will be at risk for thunderstorms Sunday, with the same threats, before drier air moving in from the west pushes thunderstorm chances eastward to Mohave County and the Nevada/Utah border area on Monday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/LONG TERM...Adair AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:06 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 5:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 28 min |
| Aug 10, 5:44 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 6:01 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Aug 10, 7:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 1:47 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 11, 12:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 2:15 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 2:17 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.